Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 206, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2002, 4:12 PM CDT for Edmonson County, Grayson County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 30, 2002, 4:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Edmonson County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS53 KLMK 302112 SVRSDF KYC061-085-302130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 412 PM CDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IBERIA...OR ABOUT 29 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IBERIA AROUND 425 PM CDT WAX AROUND 430 PM CDT HAIL...INTENSE RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SECURE SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3741 8634 3727 8630 3727 8615 3744 8606 XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:30 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 1:30 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE JUL 30 2002 THUNDERSTORMS HAVE DEVELOPED UNDER ELONGATED MID-LVL TROF/SHEAR AXIS OVER SOUTHERN KENTUCKY THIS AFTERNOON. MODELS ARE IN AGREEMENT ON SHIFTING THIS ENERGY SLOWLY SOUTHEAST OVERNIGHT. THUNDERSTORMS WILL REMAIN ACTIVE THROUGH THE EVENING BEFORE DISSIPATING. WE WILL HOLD ON TO SMALL CHANCE POPS WEDNESDAY OVER THE SOUTH AS WEAK FRONT BECOMES NEARLY STATIONARY ACROSS CENTRAL KENTUCKY AND AIRMASS REMAINS UNSTABLE. THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE LOWER OHIO VALLEY TOWARD THE END OF THE WEEK. TEMPERATURES WILL WARM BACK INTO THE MID 90S THURSDAY AND FRIDAY. ANOTHER WEAK FRONT IS PROGGED TO DROP INTO THE REGION SATURDAY BUT ANY PRECIPITATION WITH THIS SYSTEM WILL BE ISOLATED AT BEST. .SDF...NONE. JA
In the hours before
Local storm report, Jul 30, 3:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORECTION...
NATIONAL WEATHER SERVICE LOUISVILLE, KY
435 PM EDT TUE JUL 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM SHIVELY KY WIND DAMAGE
07/29/02 JEFFERSON NUMEROUS TREES DOWN. WIND
GUST ESTIMATED TO 60 MPH.
REPORTED BY SPOTTER.
0840 PM GOSHEN KY WIND DAMAGE
07/29/02 OLDHAM NUMEROUS TREES DOWN IN
GOSHEN AND SKYLIGHT.
REPORTED BY CENTRAL
DISPATCH.
...CORRECTION FOR REPORT FROM OLDHAM COUNTY...
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:04 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 41 min |
| Jul 29, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 28 min |
| Jul 29, 7:39 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 36 min |
| Jul 29, 8:19 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 26 min |
| Jul 29, 8:44 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 31 min |
| Jul 29, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jul 30, 11:26 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.